MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed.The event unit met current specifications and there were no visible non-conformances.Although the exact root cause of the reported event could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report reflects the combined initial and final report.
 
Event or Problem Description
Name of procedure being performed: total laparoscopic hysterectomy, bilateral salpingo oophorectomy.Near the end of the case (at 4-4.30pm gmt) the eb010 was placed in the quill.The consultant and nurse noticed that the eb010 was repeatedly going through a complete seal cycle.The tone changed at the end as if a full cycle was complete and the blade could now be activated.I asked the nurse to remove it from the quill and place it on the table.The process kept repeating with the error message appearing at the end of every complete cycle "check for a stuck button".The nurse thoroughly cleaned the device in question including the jaws and around the activation button itself.When she replaced it on the table or held it in her hand the cycle kept repeating (going to full completion with the tone changing to cycle complete, as if you could now activate the blade) but then the "check for a stuck button" message appeared on the generator screen.I removed the sample from the case, isolated it, and it was not used again by the consultant in the patient again.No patient injury occurred nor did this occur whilst the device was within the patient herself.Additional information received via email from applied medical team member, 19 december: the lot no is 1331000.The blade did not get stuck.The device had been used for 2 hours approx., and there had been 423 activations, 164 of which had error messages.They were all because the consultant did not complete the seal cycle.I did discuss this with him at the time but he informed me that he was doing it deliberately.Sometimes he was using it in short bursts like a monopolar device to seal small bleeds.Sometimes he would activate and cut before the cycle completed because at some points he preferred to do that to achieve a smaller thermal spread.(i confirmed with him that this was his normal approach with competitor device).The device was never used again after the "check for stuck button" error.The issue did not resolve until i disconnected the device.Additional information received 15feb2019: the device activated and went through a seal cycle repeatedly without a user pressing the button.Indeed no one was even holding the device, it was lying on the table doing it and whilst sitting in a quill.I had to switch the generator of to stop it.I di this several time but it did not resolve the problem.Additional information received 12mar2019: the case was almost finished and they did not need to use voyant after the cer developed.Patient status: no patient injury occurred.Intervention: disconnected device.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8458506
Report Number2027111-2019-00399
Device Sequence Number19586511
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)200117(30)01(10)1331000
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1331000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1